Skip to Content

Is it safe to take ritalin and zoloft at the same time?

Responses (2)

Rajive Goel 22 Jun 2011

MONITOR: The coadministration with methylphenidate may increase the plasma concentrations of selective serotonin reuptake inhibitors (SSRIs). According to the manufacturer, human pharmacologic studies have shown that methylphenidate may inhibit the metabolism of SSRIs, and there have been reports that methylphenidate augments the clinical response to SSRIs.

MANAGEMENT: Pharmacologic response to SSRIs should be monitored more closely whenever methylphenidate (racemic) or dexmethylphenidate (the more pharmacologically active d-enantiomer) is added to or withdrawn from therapy, and the SSRI dosage adjusted as necessary.

However, please do seek medical advice from the doc/pharmacist who prescribed the meds. Take care!

LaurieShay 22 Jun 2011

Hey Lepoard,

As Rajive shared, as long as the dosage of the zoloft is being monitored when the ritalin is added or removed you should be fine. Just take exactly as prescribed. Good luck and hope the combination works to alleviate your symptoms.

Best wishes,

Laurie

Lepoard368 22 Jun 2011

Thank tou very much

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions